Share This Post
NSAIDs Ibuprofen and Naproxen
Pain relievers (NSAIDs) linked to increased risk of hearing loss.

A recent six-year study of 56,000 women suggests regular use of non-steroidal anti-inflammatories (NSAIDS) like naproxen (Aleve) and ibuprofen (Motrin) as well as acetaminophen (Tylenol), was tied to a greater risk of hearing problems.

Non-prescription painkillers generally safe when taken in usual doses for short periods of time.

With regards to hearing loss, the original CBC article stated “Women in the study who used NSAIDs at least twice a week for six years or more were 10 per cent more likely to report hearing loss than participants who used these drugs for less than one year.”

NSAIDS help a lot of people get through their day by treating the pain associated with everything from a simple headache to Osteoarthritis. That said, most medications including OTC (over-the-counter) pain killers are meant for short term use unless prescribed by a doctor. It’s all too easy to forget that fact when it comes to our quick fix culture.

As always, we recommend consulting your doctor or your pharmacist when it comes to using any medications of any kind. When it comes to your hearing, always feel free to call the Polo Park Hearing Centre’s team of hearing professionals at (204) 788-1083.

Can too much of a good thing, anti-inflammatories, be a bad thing? What’s your opinion?

Close Menu